Transplant-associated thrombotic microangiopathy (TA-TMA) is a rare but severe complication after liver transplantation. In contrast to other thrombotic microangiopathies, treatment for TA-TMA has yet to be clarified. A 52-year-old male patient with liver cirrhosis due to hepatitis C underwent split liver transplantation from a deceased donor. His clinical course was without complication until 4 days after transplantation, when he experienced impaired consciousness, hemolytic anemia with fragmented erythrocytes, and marked thrombocytopenia. TA-TMA was diagnosed, and recombinant thrombomodulin was administered for 4 days. The patient's clinical symptoms and laboratory data rapidly improved. He has been followed up for 6 months and has not shown any complications. The pathogenesis of TA-TMA is endothelial damage in the vasculature. Recombinant thrombomodulin, an endothelial cell–protecting agent, is a promising new therapeutic choice for TA-TMA after liver transplantation.
|Number of pages||2|
|Publication status||Published - Dec 2017|
All Science Journal Classification (ASJC) codes